Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 7, 2018, 5:21 PM CDT for Jefferson County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 7, 2018, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS84 KJAN 072221 SPSJAN Special Weather Statement National Weather Service Jackson MS 521 PM CDT FRI SEP 7 2018 MSZ059>061-072245- Adams MS-Jefferson MS-Franklin MS- 521 PM CDT FRI SEP 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON... NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Meteorologists were tracking a strong thunderstorm near Stanton, or 12 miles east of Natchez, moving north at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Stanton and Stampley around 525 PM CDT. Church Hill around 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3156 9107 3153 9125 3170 9135 3175 9111 TIME...MOT...LOC 2221Z 165DEG 13KT 3161 9119 $$ NF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:38 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 7, 3:38 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Jackson MS 338 PM CDT Fri Sep 7 2018 .DISCUSSION... The rest of today through Saturday night: A cluster of convective thunderstorms associated with the remnants of Gordon continue to impact our counties and parishes in the ArkLaMiss Delta. The main threat with storms in this region through the rest of the afternoon and evening will be flash flooding due to heavy rainfall rates, little storm motion, and storms training. Isolated, diurnal type thunderstorms will be possible elsewhere throughout the region this evening. Storm coverage will begin to diminish after sunset but some shower activity will stick around through tonight in the western portions of the region. As we get into Saturday, the remnants of Gordon will have merged with an upper level disturbance approaching the MS River Valley. Rain and storm chances will slowly increase from the west throughout the day on Saturday as this system approaches. Mid level ridging to the east of the area will nudge into the ArkLaMiss. The dry air associated with this ridging will help keep storm chances at bay in the east throughout the morning and most of the afternoon. However as the day progresses, the front associated with the aforementioned disturbance will continue to slowly push eastward towards the region. The increased forcing with this approaching front will help increase rain chances, pushing increased PoPs eastward as we get into Saturday evening. Although one or two strong storms are possible, severe weather is not expected. Rain and storms will stick around through Saturday night and into Sunday morning. Highs on Saturday will range from the mid 80s in the west to the low 90s in the east where less cloud cover will exist. Saturday night through Thursday: Mid level wave moving through the mid MS valley at the beginning of the period still looks to drop a surface cold front into the region by Saturday night. While the mid level energy looks to pull away to the east Sunday, the surface front will slow to a crawl as it moves into the deep tropical airmass (PWs around 2.25 in.) in place. As such, convection that forms along the slowly moving boundary will be quite efficient at rainfall production. With saturated ground from recent rainfall and expected 1 to 2 inch amounts with the slow moving frontal system, will include a limited flood potential for the northwest half of the forecast area for Sunday through Monday. Thereafter, the front looks to slide into eastern sections before losing its identity entirely by the end of the period. While the front remains, high diurnal convective coverage will continue, but should decrease to more normal coverage by the end of the period./26/ && .AVIATION... 18Z TAF discussion: Mainly VFR conditions are expected over the next 24 hrs. The best chance for thunderstorms in the period will exist in the NW zones. However, VCTS was added to a few more sites due to increasing coverage of isolated to scattered TS this afternoon. Some showers may stick around the NW zones overnight but most of the region will clear after sunset. && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 89 72 86 / 39 38 59 57 Meridian 71 91 71 87 / 19 23 19 54 Vicksburg 72 89 72 86 / 62 51 66 57 Hattiesburg 71 89 72 88 / 34 27 25 48 Natchez 72 88 72 85 / 49 47 59 61 Greenville 72 87 71 81 / 62 66 76 69 Greenwood 73 88 72 82 / 50 53 72 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Sep 7, 2:33 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 233 PM CDT Fri Sep 7 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 233 PM CDT Fri Sep 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday A slow moving cold front will combine with deep tropical moisture to produce very heavy rainfall Sunday into Sunday night for much of the area. Rainfall amounts of one to two inches are expected over already saturated ground. This will lead to increased flash flooding potential. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 7, 2:13 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
213 PM CDT FRI SEP 7 2018
LAZ008-009-MSZ040-072000-
East Carroll LA-West Carroll LA-Issaquena MS-
213 PM CDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CARROLL...EASTERN WEST
CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA
COUNTIES UNTIL 300 PM CDT...
At 213 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Gassoway to near Monticello. These
storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Providence, Transylvania, Alsatia, Millikin, Shelburn, Gassoway
and Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3300 9133 3301 9130 3301 9124 3300 9117
3301 9116 3301 9112 3300 9112 3259 9116
3260 9141
TIME...MOT...LOC 1913Z 242DEG 3KT 3299 9127 3265 9135
NFSpecial weather statement, Sep 7, 3:07 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
307 PM CDT FRI SEP 7 2018
MSZ018-019-034-072030-
Washington MS-Sunflower MS-Bolivar MS-
307 PM CDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER...
WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 330 PM CDT...
At 307 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Hollandale to 6 miles north of
Leland. Movement was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Leland around 310 PM CDT.
Holly Ridge around 320 PM CDT.
Shaw and Darlove around 330 PM CDT.
Other locations impacted by these storms include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3377 9066 3327 9065 3326 9073 3323 9073
3320 9068 3312 9070 3311 9068 3310 9068
3310 9091 3302 9092 3301 9101 3366 9101
TIME...MOT...LOC 2007Z 227DEG 11KT 3314 9094 3350 9087
NFSpecial weather statement, Sep 7, 3:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
331 PM CDT FRI SEP 7 2018
MSZ018-019-072100-
Sunflower MS-Bolivar MS-
331 PM CDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES UNTIL 400 PM CDT...
At 330 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shaw, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Cleveland and Boyle around 350 PM CDT.
Ruleville and Renova around 400 PM CDT.
Other locations impacted by this storm include Doddsville and
Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3377 9045 3359 9045 3348 9071 3353 9076
3353 9084 3364 9095 3395 9067
TIME...MOT...LOC 2030Z 220DEG 17KT 3362 9077
NFSpecial weather statement, Sep 7, 4:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
412 PM CDT FRI SEP 7 2018
MSZ018-072200-
Bolivar MS-
412 PM CDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BOLIVAR COUNTY
UNTIL 500 PM CDT...
At 412 PM CDT, Meteorologists were tracking a strong thunderstorm
over Gunnison, or 10 miles northeast of Rosedale, moving north at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Deeson around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3389 9084 3392 9102 3393 9101 3395 9105
3398 9106 3400 9103 3396 9100 3396 9097
3398 9096 3402 9099 3402 9094 3403 9089
3406 9089 3408 9087 3410 9088 3409 9092
3412 9095 3412 9078
TIME...MOT...LOC 2112Z 186DEG 17KT 3399 9096
NFLocal storm report, Sep 7, 5:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TORNADO 6 S KILMICHAEL 33.36N 89.58W
09/05/2018 MONTGOMERY MS PUBLIC
THIS BRIEF AND WEAK TORNADO IS ESTIMATED TO
HAVE OCCURRED IN A WOODED AREA JUST WEST OF
POPLAR CREEK BETWEEN HWY 407 AND PINE BLUFF
RD. A PICTURE OF THE TORNADO WAS RELAYED VIA
SOCIAL MEDIA AND AN INTERVIEW WAS CONDUCTED
WITH THE INDIVIDUAL WHO OBSERVED THE
TORNADO. TIME AND LOCATION WERE ESTIMATED
BASED OFF RADAR DATA. THE EYE WITNESS
ACCOUNT DESCRIBED A VERY BRIEF AND WEAK
TORNADO WITH SMALL PIECES OF DEBRIS AND
LEAVES BEING LOFTED A FEW HUNDRED FEET OFF
THE SURFACE. PATH LENGTH WAS ESTIMATED TO BE
AROUND A QUARTER MILE OR ROUGHLY 400 YARDS
WITH A SMALL WIDTH OF 25 YARDS.
&&
TWSpecial weather statement, Sep 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 521 PM CDT FRI SEP 7 2018 MSZ059>061-072245- Adams MS-Jefferson MS-Franklin MS- 521 PM CDT FRI SEP 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON... NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Meteorologists were tracking a strong thunderstorm near Stanton, or 12 miles east of Natchez, moving north at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Stanton and Stampley around 525 PM CDT. Church Hill around 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3156 9107 3153 9125 3170 9135 3175 9111 TIME...MOT...LOC 2221Z 165DEG 13KT 3161 9119 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:38 PM CDT | Special Weather Statement | JAN | Warren | 37 min |
| Sep 6, 7:42 PM CDT | Special Weather Statement | JAN | Yazoo | 33 min |
| Sep 6, 8:26 PM CDT | Special Weather Statement | JAN | Humphreys | 49 min |
| Sep 6, 9:03 PM CDT | Special Weather Statement | JAN | Leflore | 42 min |
| Sep 7, 3:07 PM CDT | Special Weather Statement | JAN | Washington | 23 min |
| Sep 7, 3:31 PM CDT | Special Weather Statement | JAN | Sunflower | 29 min |
| Sep 7, 4:12 PM CDT | Special Weather Statement | JAN | Bolivar | 48 min |
| Sep 7, 5:48 PM CDT | Special Weather Statement | JAN | Jefferson | 27 min |
| Sep 7, 6:15 PM CDT | Special Weather Statement | JAN | Claiborne | 30 min |
| Sep 6, 9:20 PM CDT | Special Weather Statement | JAN | Tensas | 40 min |
| Sep 6, 10:04 PM CDT | Special Weather Statement | JAN | Tensas | 26 min |
| Sep 7, 1:24 PM CDT | Flash Flood Warning | JAN | Morehouse | 54 min |
| Sep 7, 2:13 PM CDT | Special Weather Statement | JAN | East Carroll | 47 min |
| Sep 7, 1:31 PM CDT | Special Weather Statement | JAN | Chicot | 29 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.